MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW HEMPRO 3; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW HEMPRO 3; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-6000
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Since the device is not available to be returned to us, a technical evaluation cannot be performed.Per our standard sop's, all events are tracked and trended to determine whether or not any trends develop.Concomitant products exceeds character limitations: (vh-1111, hemopro 3 power supply vh-6010.A stryker endoscopic tower, including camera head model 1688, light cable/light box, co2 insufflation tubing).
 
Event or Problem Description
The hospital reported that the hemopro 3 activation toggle was activated unintentionally during a left radial artery harvest.The hemopro 3 tool handle was not being held and supported by the harvester allowing the hemopro 3 handle to droop down and rest on the camera head.The orientation of the handle was such that the activation toggle abutted the camera head.This contact caused the activation toggle to be move to the back/activation position activating the jaws.This activation was quickly noticed by the harvester from the audible tone from power supply.The harvester immediately lifted the hemopro 3 handle off of the camera head and verified the toggle was in the center/neutral position which stopped activation.There was no evidence of damage or injury to the tunnel or conduit.The radial artery harvest proceeded to conclusion without difficulty and no evidence of damage to the radial artery once removed.The same kit was subsequently used to harvest 2 lengths of vein from the left leg after the radial was harvested.The vein harvest concluded without repeat incidence of unintended activation.There were no procedural delay identified.
 
Additional Manufacturer Narrative
Tw # (b)(4).Updated sections: b4,d10,g3,g6,h2,h3,h6,h11.The device was not returned to maquet cardiac surgery for investigation; therefore, no evaluation could be performed.It is not possible to confirm the reported complaint.Though the device was not received for evaluation, the engineering team performed an evaluation by replicating the reported failure using reference device/components.The findings are as follows: the device was not returned.This evaluation was performed on july 31st 2025 and august 19th 2025.The evaluation was performed using a new vh-6000 system, 7 mm endoscope, c-vh-6010, a stortz camera system, and an ebm camera system.The c-vh-601 0 power cable was connected to a 11 0v wall outlet.Ebm camera evaluation: an ebm camera head was connected to the 7 mm endoscope.The 7 mm endoscope/ camera head assembly was inserted into the hemopro 3 cannula.The light cable was connected to the 7 mm endoscope.The harvesting tool was inserted into the cannula such that the activation toggle faced the camera head.The harvesting tool cable was connected to the c-vh-6010.The c-vh-6010 was powered on.The harvesting tool handle was rotated 180 degrees such that the activation toggle was contacting the camera head and downward pressure was applied.The harvesting tool was then advanced in the cannula until the activation toggle interfered with the camera head buttons and the vertical face of the camera adapter.Five samples were tested with the ebm camera head setup.The harvesting tool handle was rotated 180 degrees such that the activation toggle was contacting the camera head and downward pressure was applied.The harvesting tool was then advanced in the cannula until the activation toggle interfered with the camera head buttons and the vertical face of the camera adapter.Five samples were tested with the ebm camera head setup.Conclusion the research and development engineering evaluation conducted on july 31 st, 2025, and august 19th 2025, determined that the most probable root cause of the reported failure "being unattended activation of the hemopro 3 harvesting tool jaws was a result of user error.Configuring the harvesting tool as described in the complaint such that the toggle rested on the camera head did not activate cautery on the harvesting tool jaws on all ten devices (scenario 1 ).When applying downward pressure to the harvesting tool, the jaws did not activate on all ten devices (this condition was not mentioned in the complaint, and this configuration was performed as worstcase).Instead, during this condition, the harvesting tool jaws opened.The second portion of the evaluation was able to recreate activation failure when the harvesting tool was advanced and interfered with the camera buttons on two of ten devices.Scenario 3 determined that advancing the harvesting tool and forcing interference with the vertical face of the camera adapter activated the harvesting tool jaws on all ten samples.This third subset was performed for informational purposes and did not include the conditions as described in the complaint.The hp3 instructions for use (cv000011319) state that it is important to verify the position of the activation toggle on the harvesting tool and to move the toggle away from the most proximal position if necessary.In addition, it also states to "regularly check the orientation of the camera before advancing the endoscope" and "note: moving the activation toggle into the proximal (or rear) position requires application of a small degree of force.This is intentionally provided to prevent accidental activation.To stop application of energy, release the activation toggle." it was determined that the potential root cause of the reported failure "self activation" was most likely a result of the activation toggle inadvertently interfering with the vertical faces on of the camera head buttons (scenario 2).The original device functioned as anticipated throughout the remainder of the procedure and no patient harm resulted.The lot # 3000487726 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.

Brand Name
VASOVIEW HEMPRO 3
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key22877466
Report Number2242352-2025-0000973
Device Sequence Number10290662
Product Code GEI
UDI-Device Identifier00607567701274
UDI-Public(01)00607567701274(10)3000487726(17)270623
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K251238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVH-6000
Device Catalogue NumberVH-6000
Device Lot Number3000487726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POWER SUPPLY, CAMERA.
Patient Age69 YR
Patient SexMale
Patient Weight96 KG